MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.H3 other text : device not returned for evaluation.
 
Event or Problem Description
It was reported by customer that the patient states she has a powerport that she uses for normal saline infusions and zofran administration only.Her port stays accessed and the needle is changed every week.On (b)(6) 2023, she noticed there was air in the extension tubing this time due to the non-coring needle tubing again cracking where the tubing meets the luer hub.Patient provided the product code lh0037 and lot number asgufc010.Confirmed with patient they lock her port with heparin after each use with the bd posiflush heparin 100 units per ml, 3 ml total.They do not use any ethanol locking solution.The needleless connector they are using is the icu medical microclave.Patient did state they clean the needleless connector with alcohol before each use, however they do not tend to get it on the safestep extension tubing.Informed patient we will forward this to our product complaints team to investigate.Patient does have a sample of the product that has cracked, suggested she hold onto this to send in but engage the safety mechanism for safe handling.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.This complaint was received as part of a clinical survey.Contact information and specific patient details were not disclosed as part of the survey.As such, additional information and the subject sample cannot be obtained.
 
Event or Problem Description
It was reported by customer that the patient states she has a powerport that she uses for normal saline infusions and zofran administration only.Her port stays accessed and the needle is changed every week.On (b)(6) 2023, she noticed there was air in the extension tubing this time due to the non-coring needle tubing again cracking where the tubing meets the luer hub.Patient provided the product code lh0037 and lot number asgufc010.Confirmed with patient they lock her port with heparin after each use with the bd posiflush heparin 100 units per ml, 3 ml total.They do not use any ethanol locking solution.The needleless connector they are using is the icu medical microclave.Patient did state they clean the needleless connector with alcohol before each use, however they do not tend to get it on the safestep extension tubing.Informed patient we will forward this to our product complaints team to investigate.Patient does have a sample of the product that has cracked, suggested she hold onto this to send in but engage the safety mechanism for safe handling.Additional information received 15 september 2023: event did not interrupt treatment or cause a clinically significant delay.Ondansetron, normal saline were infusing, or planned to be infused.Patient believes tagaderm was used to secure device.When the tubing broke it allowed air to back up into the tubing.Break was external.No pieces retained in patient.

Brand Name
SAFESTEP HUBER NEEDLE SET 20G X 0.5IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city UT 84116
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17726352
Report Number3006260740-2023-04027
Device Sequence Number12362215
Product Code FPA
UDI-Device Identifier00801741066320
UDI-Public(01)00801741066320
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K153440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model NumberN/A
Device Catalogue NumberLH-0037
Device Lot NumberASGUFC010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date09/11/2023
Supplement Report FDA Received Date09/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexUnknown
Patient RaceWhite